Alert archive / Texas / Red Flag Warnings in 2022

Red Flag Warning 44, NWS Midland/Odessa, TX

May 19, 202224 counties in Texas; 5 counties in New Mexico

NWS Midland/Odessa, TX issued this red flag warning at May 19, 2022, 10:11 PM CDT for 24 counties in Texas; 5 counties in New Mexico. It took effect at May 20, 2022, 7:00 AM CDT. It was in force for 14 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 19, 2022, 10:11 PM CDT (03:11 UTC)
In effect from
May 20, 2022, 7:00 AM CDT
Expired
May 20, 2022, 9:00 PM CDT
In force
14 hr
Issued by
NWS Midland/Odessa, TX
All 29 counties

Chaves County, NM, Eddy County, NM, Lea County, NM, Lincoln County, NM, Otero County, NM, Andrews County, TX, Borden County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Presidio County, TX, Reagan County, TX, Reeves County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 67 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 7:48 AM CDTNON-TSTM WND GST 70Pine Springs, TXPINE SPRINGS MESONET MEASURED A WIND GUST OF 70MPH AT 7:48 AM CDT.
May 20, 2:40 PM CDTWILDFIRE8 Sse Corona, NMOBSERVED PLUME ON SATELLITE. CONFIRMED BIGGS FIRE NEAR MILE MARKER 10 ALONG STATE HWY 247 WITH LINCOLN COUNTY EMERGENCY MANAGER.
May 20, 3:27 PM CDTNON-TSTM WND GST 624 S Pine Springs, TXKGDP ASOS MEASURED A WIND GUST OF 62 MPH AT 3:27 PM CDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2022-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2022-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6153 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

403 
WWUS84 KMAF 200311
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1011 PM CDT Thu May 19 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT THIS
MORNING TO 9 PM CDT /8 PM MDT THIS EVENING FOR RELATIVE HUMIDITY
LESS THAN 10%, 20FT WINDS OF 15 MPH OR MORE, AND EXTREME FIRE
DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS...

NMZ116>119-TXZ045>048-050>053-059>063-067>070-075-082-270>282-
201515-
/O.UPG.KMAF.FW.A.0040.220520T1800Z-220521T0200Z/
/O.NEW.KMAF.FW.W.0044.220520T1800Z-220521T0200Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-
Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-
Reagan-Pecos-Terrell-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
Central Brewster County-Chisos Basin-Presidio Valley-
Lower Brewster County-
1011 PM CDT Thu May 19 2022 /911 PM MDT Thu May 19 2022/

...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT THIS
MORNING TO 9 PM CDT /8 PM MDT THIS EVENING FOR RELATIVE HUMIDITY
LESS THAN 10%, 20FT WINDS OF 15 MPH OR MORE, AND EXTREME FIRE
DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS...

* AFFECTED AREA...Gaines, Dawson, Borden, Scurry, Andrews, 
  Martin, Howard, Mitchell, Loving, Winkler, Ector, Midland, 
  Glasscock, Ward, Crane, Upton, Reagan, Pecos, Terrell, 
  Sacramento Foothills and Guadalupe Mountains, Chaves Plains, 
  Eddy Plains, Lea, Guadalupe Mountains Above 7000 Feet, 
  Guadalupe and Delaware Mountains, Van Horn and Highway 54 
  Corridor, Eastern Culberson County, Reeves County Plains, 
  Chinati Mountains, Marfa Plateau, Davis Mountains, Davis 
  Mountains Foothills, Central Brewster County, Chisos Basin, 
  Presidio Valley and Lower Brewster County.

* TIMING...Friday afternoon and evening.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 4 percent.

* RFTI...4 to 6 or near-critical to critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$
2 follow-up statements
219 
WWUS84 KMAF 200859
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
359 AM CDT Fri May 20 2022

...RED FLAG WARNING NOW IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY
OF 11% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME
FIRE DANGER FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO...

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT 
WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER FOR 
MOST OF SOUTHEAST NEW MEXICO AND CULBERSON COUNTY...

NMZ116>118-TXZ270>273-220200-
/O.NEW.KMAF.FW.A.0041.220521T2000Z-220522T0200Z/
/O.EXT.KMAF.FW.W.0044.220520T1200Z-220521T0200Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-
359 AM CDT Fri May 20 2022 /259 AM MDT Fri May 20 2022/

...RED FLAG WARNING NOW IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY
OF 11% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME
FIRE DANGER...

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT 
WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER...

* AFFECTED AREA...Sacramento Foothills and Guadalupe Mountains, 
  Chaves Plains, Eddy Plains, Guadalupe Mountains Above 7000 
  Feet, Guadalupe and Delaware Mountains, Van Horn and Highway 
  54 Corridor and Eastern Culberson County.

* TIMING...Warning...From 7 AM CDT /6 AM MDT/ this morning to 9 PM
  CDT /8 PM MDT/ this evening.  Watch...Saturday afternoon and
  evening.

* WINDS...Southwest 20 to 30 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* RFTI...7 or extreme.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks.  Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase 
potential for fire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur.  Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NMZ119-TXZ045>048-050>053-059>063-067>070-075-082-274>282-210200-
/O.EXT.KMAF.FW.W.0044.220520T1200Z-220521T0200Z/
Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Pecos-Terrell-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
Central Brewster County-Chisos Basin-Presidio Valley-
Lower Brewster County-
359 AM CDT Fri May 20 2022 /259 AM MDT Fri May 20 2022/

...RED FLAG WARNING NOW IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY
OF 11% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME
FIRE DANGER...

* AFFECTED AREA...Gaines, Dawson, Borden, Scurry, Andrews, 
  Martin, Howard, Mitchell, Loving, Winkler, Ector, Midland, 
  Glasscock, Ward, Crane, Upton, Reagan, Pecos, Terrell, Lea, 
  Reeves County Plains, Chinati Mountains, Marfa Plateau, Davis 
  Mountains, Davis Mountains Foothills, Central Brewster County, 
  Chisos Basin, Presidio Valley and Lower Brewster County.

* TIMING...From 7 AM CDT /6 AM MDT/ this morning to 9 PM
  CDT /8 PM MDT/ this evening.

* WINDS...Southwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* RFTI...4 or near critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks.  Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase 
potential for fire growth.

&&

$$

44
620 
WWUS84 KMAF 201924
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
224 PM CDT Fri May 20 2022

...RED FLAG WARNING NOW IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY
OF 11% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO
EXTREME FIRE DANGER FOR ALL OF WEST TEXAS AND SOUTHEAST NEW
MEXICO...

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT
WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER FOR
MOST OF SOUTHEAST NEW MEXICO AND CULBERSON COUNTY...

NMZ116>118-TXZ270>273-211100-
/O.CON.KMAF.FW.W.0044.000000T0000Z-220521T0200Z/
/O.CON.KMAF.FW.A.0041.220521T2000Z-220522T0200Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-
224 PM CDT Fri May 20 2022 /124 PM MDT Fri May 20 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR RELATIVE HUMIDITY OF 11% OR LESS, 20 FT WINDS OF
20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS,
20 FT WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE
DANGER...

* AFFECTED AREA...Sacramento Foothills and Guadalupe Mountains, 
  Chaves Plains, Eddy Plains, Guadalupe Mountains Above 7000 
  Feet, Guadalupe and Delaware Mountains, Van Horn and Highway 
  54 Corridor and Eastern Culberson County.

* TIMING...Warning...From 7 AM CDT /6 AM MDT/ this morning to 9 
  PM CDT /8 PM MDT/ this evening. Watch...Saturday afternoon and 
  evening. 

* WINDS...West 20 to 30 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* RFTI...7 or extreme.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur.  Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NMZ119-TXZ045>048-050>053-059>063-067>070-075-082-274>282-210200-
/O.CON.KMAF.FW.W.0044.000000T0000Z-220521T0200Z/
Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Pecos-Terrell-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
Central Brewster County-Chisos Basin-Presidio Valley-
Lower Brewster County-
224 PM CDT Fri May 20 2022 /124 PM MDT Fri May 20 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR RELATIVE HUMIDITY OF 11% OR LESS, 20 FT WINDS OF
20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER...

* AFFECTED AREA...Gaines, Dawson, Borden, Scurry, Andrews, 
  Martin, Howard, Mitchell, Loving, Winkler, Ector, Midland, 
  Glasscock, Ward, Crane, Upton, Reagan, Pecos, Terrell, Lea, 
  Reeves County Plains, Chinati Mountains, Marfa Plateau, Davis 
  Mountains, Davis Mountains Foothills, Central Brewster County, 
  Chisos Basin, Presidio Valley and Lower Brewster County.

* TIMING...From 7 AM CDT /6 AM MDT/ this morning to 9 PM CDT /8 
  PM MDT/ this evening.

* WINDS...Southwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* RFTI...4 or near critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 19, 6:13 PM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, May 19, 6:13 PM CDT, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
613 PM CDT Thu May 19 2022

...New AVIATION...

.AVIATION...
(00Z TAFS)
Issued at 612 PM CDT Thu May 19 2022

VFR conditions will continue through the period. Gusty winds will
diminish overnight, then increase again after 15Z tomorrow.

&&

.SHORT TERM...
(This afternoon through Friday night)
Issued at 223 PM CDT Thu May 19 2022

Another unseasonably hot, breezy day is underway across Southeast
New Mexico and West Texas. While temperatures have been dampened
somewhat by haze due to New Mexico wildfire smoke, locations are
still on track to reach highs this afternoon in the upper 90s and
lower 100s, with the hottest temperatures around 105-110 degrees
expected across the far eastern Permian Basin, Terrell county, and
lower Brewster county where a Heat Advisory remains in effect until
early this evening. Of additional concern through early this evening
are the continued critical fire weather conditions across much of
the region, and more on this can be found in the Fire Weather
Discussion below.

This evening, winds will diminish after sunset, though southwesterly
winds will back to the south across the Permian Basin and Lower
Trans Pecos as the dryline retreats overnight. Temperatures will
remain on the mild side, generally in the middle 60s to lower 70s,
though lows in the 50s are possible across the higher elevations of
the Guadalupe and Davis Mountains and across the Marfa Plateau. By
mid to late morning Friday, winds areawide will shift to the west
and become gusty, quickly pushing the dryline east of the region.
This will result in another day of widespread critical fire weather
conditions given the continued unseasonably hot and dry conditions.
Falling heights Friday will shave at least a few degrees off of
afternoon highs, however, downslope warming will maintain
unseasonably hot temperatures in the middle 90s to lower 100s across
the area, with upper 80s in the mountains. Lows to follow Friday
night will also trend cooler than the past several nights, generally
in the upper 50s and 60s.

&&

.LONG TERM...
(Saturday through  Wednesday)
Issued at 223 PM CDT Thu May 19 2022

Large upper trough over the Western US Saturday will expand onto the
plains Sunday. On Monday and Tuesday the trough will deepen over
CO and NM. This trough will form a closed low over the Panhandle
Wednesday before drifting off to the east Thursday as high
pressure builds behind it.

Normal highs in the Permian Basin for this time of year in the upper
80s but have been running 100+. However temps will be
significantly cooler Saturday as a strong cold front blows into
the area. Timing of the front will have a big impact on temps
Saturday and various guidance has a wide range. Expecting highs in
the 80s and 90s with 100s along the Rio Grande. Sunday morning
looking chilly with lows in the 40s north... 50s central... and
60s south. Highs Sunday in the 70s with 80s south. Temperatures
start recovering early next week with 90s returning by next
Thursday.

May see a high wind event at GDP early Sunday as front squeezes
through the pass.  Expect to see increasing moisture next week. Will
have the best chance of rain in a week and a half begin Sunday night
through Tuesday.  Monday looks to have the best chance of rain.
After that have low pops for parts of the area extend the rest of
the week.  In the ongoing drought any rain helpful but some
locations could receive a good rainfall... a half inch or more.
The last time MAF received a tenth of an inch or more in one day
was August 17, 2021.

&&

.FIRE WEATHER...
Issued at 223 PM CDT Thu May 19 2022

Another day of hot temperatures with widespread 100s today
combine with single digit RH and RFTI of 4 to 6 today to produce
critical fire wx conditions. A Red Flag Warning is in effect for
most of the region. Dry and windy conditions will continue Friday
with slightly higher RFTI and a Fire Wx Watch is in effect.
Saturday looks to have reduced fire wx concerns as a strong cold
front blows into the area. Thunderstorms enter the forecast Sunday
and continue well into next week... gusty and errattic wind near
any storm. Some locations could get a significant rain.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               71 102  64  84 /   0   0   0   0
Carlsbad                 66  98  61  90 /   0   0   0   0
Dryden                   71 103  69  99 /   0   0   0   0
Fort Stockton            69 100  65  95 /   0   0   0   0
Guadalupe Pass           63  87  57  84 /   0   0   0   0
Hobbs                    65  96  58  83 /   0   0   0   0
Marfa                    53  90  50  89 /   0   0   0   0
Midland Intl Airport     68 100  63  89 /   0   0   0   0
Odessa                   68  98  64  90 /   0   0   0   0
Wink                     63 101  62  93 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning until 9 PM CDT /8 PM MDT/ this evening for
     Andrews-Borden-Chinati Mountains-Crane-Davis Mountains-
     Davis Mountains Foothills-Dawson-Eastern Culberson County-
     Ector-Gaines-Glasscock-Guadalupe Mountains Above 7000 Feet-
     Guadalupe and Delaware Mountains-Howard-Loving-Marfa
     Plateau-Martin-Midland-Mitchell-Pecos-Reagan-Reeves County
     Plains-Scurry-Upton-Van Horn and Highway 54 Corridor-Ward-
     Winkler.

     Fire Weather Watch from Friday afternoon through Friday evening
     for Andrews-Borden-Central Brewster County-Chinati
     Mountains-Chisos Basin-Crane-Davis Mountains-Davis
     Mountains Foothills-Dawson-Eastern Culberson County-Ector-
     Gaines-Glasscock-Guadalupe Mountains Above 7000 Feet-
     Guadalupe and Delaware Mountains-Howard-Loving-Lower
     Brewster County-Marfa Plateau-Martin-Midland-Mitchell-Pecos-
     Presidio Valley-Reagan-Reeves County Plains-Scurry-Terrell-
     Upton-Van Horn and Highway 54 Corridor-Ward-Winkler.

     Heat Advisory until 8 PM CDT this evening for Borden-Glasscock-
     Howard-Lower Brewster County-Mitchell-Reagan-Scurry-Terrell.

NM...Red Flag Warning until 8 PM MDT this evening for Chaves Plains-
     Eddy Plains-Lea-Sacramento Foothills and Guadalupe
     Mountains.

     Fire Weather Watch from Friday afternoon through Friday evening
     for Chaves Plains-Eddy Plains-Lea-Sacramento Foothills and
     Guadalupe Mountains.

&&

SHORT TERM...84
LONG TERM....72
AVIATION...10
Hazardous weather outlook, May 19, 2:24 PM CDT, 7 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
224 PM CDT Thu May 19 2022

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-201930-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
224 PM CDT Thu May 19 2022 /124 PM MDT Thu May 19 2022/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...This afternoon and tonight.

A Heat Advisory remains in effect through early this evening for the
Western Low Rolling Plains, the eastern Permian Basin, Terrell
County, and Lower Brewster County.

A Red Flag Warning remains in effect through early this evening for
Southeast New Mexico and most of West Texas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A Fire Weather Watch is in effect Friday for all areas.

High winds will be possible Sunday through Guadalupe Pass.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 3:59 AM CDTFire Weather WatchMAFCulberson36 hr
May 20, 4:12 AM CDTHeat AdvisoryMAFBorden, Howard, Mitchell, Scurry16 hr
May 20, 4:12 AM CDTHigh Wind WatchMAFCulberson23 hr
May 20, 9:07 AM CDTHigh Wind WarningMAFCulberson10 hr

Nearby

Red Flag Warnings in Texas, 2022Red Flag Warnings in New Mexico, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.